Still not 100% after months on levothyroxine

Well iv been on levothyroxine since July 2010, since September iv been taking 75mg every morning. I'm up and about but I have noticed some things that have cropped up since on the meds.

1. A constant flu like achiness which has gradually got worse since on the tablets.

2. My ovaries now cause me a great deal of pain mid cycle and im alot more tired when mother nature comes around.

3. Iv lost weight from my fatty tissue bits and feel like a skeleton yet everyone tells me Its nothing to do with the tablets.

4. My iron levels have regulated themselves without the need for iron.

I still have a few of the previous symptoms on bad days like numbness tingling in the face, a feeling where you do not own your body anymore as it's too tired to move yet my brain and eyes are wide awake.

The doc has suggested she's sending me to an endo as she can't go any further.

6 Replies

oldestnewest
  • Oh and I forgot to add I now sweat this is something unusual for me

  • First of all what were your last blood test results, is your tsh under 1 and your free t4 at the top of the lab range?

    Have you had your vit B12 tested? is it above 500? vit d? ferritin, folate? sex hormones?

    Are you taking the same brand of levothyroxine and are you taking it with water only and nothing else for half an hour?

  • Make absoluely sure the endo is one who deals with thyroid and that he's not just a diabetes specialist having a dabble.. You can check out endos on www.drfosterhealth or I think the mods here have a list of recommended endos, If not, then the Thyroid Patient Advocacy charity have a free list which they will send you.

    The aches may well be due to unconverted levothyroxine sitting around in the blood..... as you take more, it gets worse. Have a look at your T3 and reverse t3 levels. If you have a lot of unconverted t4 you will also have a lot of reverse t3, which stops the t3 being used, and makes you more tired.

    Some people lose weight, most of us out it on with hypothyroidism.

    Numbness and tingling..... check your B12 levels are well up... 800 or 900 is fine, 300 - 400 is not.

    Nel.

  • I have never looked at the dr foster website before, I have just put my postcode in and it came up with one or two of the Endos in my area. Unfortunately the ones I saw specialised in thyroid disease but were as much use as a chocolate fireguard!

  • Hello - just to say hi - i've got a young family too, and it is a long hard haul! I am having trouble raising my dose as i get really bad palpitations, and use liquid. I get really achey when i go too underactive, as i did a few weeks ago. I started taking thyroxine April 2010, and haven't got a maintenance dose yet, your own thyroid will change over time too. Just keep thinking that you will get there in the end! Good luck!

  • 10 years in i'm still up and down. I have discovered i'm best on T4 and T3. See if you can get some T3 and maybe take that for a few months before adding T4 back in. also check your iron levels are high enough, ferritin needsto be above 50. mHope you feel better soon

You may also like...